We consider a general class of nonlinear optimal policy problems with forward-looking constraints, and show how to derive a problem with linear constraints and a quadratic objective that approximates the exact problem. The solution to the LQ approximate problem represents a local linear approximation to optimal policy from the \timeless perspective" proposed in Benigno and Woodford [6,7], in the case of small enough stochastic disturbances. We also derive the second-order conditions for the LQ problem to have a solution, and show how to correctly rank alternative simple policy rules, again in the case of small enough shocks.

Linear-Quadratic Approximation of Optimal Policy Problems / Benigno, Pierpaolo; M., Woodford. - In: JOURNAL OF ECONOMIC THEORY. - ISSN 0022-0531. - 1:147(2012), pp. 1-42. [10.1016/j.jet.2011.10.012]

Linear-Quadratic Approximation of Optimal Policy Problems

BENIGNO, PIERPAOLO;
2012

Abstract

We consider a general class of nonlinear optimal policy problems with forward-looking constraints, and show how to derive a problem with linear constraints and a quadratic objective that approximates the exact problem. The solution to the LQ approximate problem represents a local linear approximation to optimal policy from the \timeless perspective" proposed in Benigno and Woodford [6,7], in the case of small enough stochastic disturbances. We also derive the second-order conditions for the LQ problem to have a solution, and show how to correctly rank alternative simple policy rules, again in the case of small enough shocks.
Linear-Quadratic Approximation of Optimal Policy Problems / Benigno, Pierpaolo; M., Woodford. - In: JOURNAL OF ECONOMIC THEORY. - ISSN 0022-0531. - 1:147(2012), pp. 1-42. [10.1016/j.jet.2011.10.012]
File in questo prodotto:
File Dimensione Formato  
JET MS2008407_final.pdf

Solo gestori archivio

Tipologia: Documento in Post-print
Licenza: Tutti i diritti riservati
Dimensione 490.66 kB
Formato Adobe PDF
490.66 kB Adobe PDF   Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11385/20042
Citazioni
  • Scopus 78
  • ???jsp.display-item.citation.isi??? 74
social impact